MAUDE Adverse Event Report: DEPUY MITEK LLC US MICROFIX QA PLUS W/ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US MICROFIX QA PLUS W/ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 212045
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and evaluated.Visual observation reveals that the distal end of the inserter shaft is bent.The anchor was missing and the ethibond suture is broken as reported.This complaint can be confirmed.However, the damage observed on the inserter shaft is consistent with applying excessive force while inserting the anchor beyond its intended use causing it to bend and suture to snap.This failure can be attributed to user technique error.A device history record (dhr) review has been conducted for the suture (product code: 108833) vendor lot number 14082018 and the results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy synthes mitek complaints system revealed no other complaint for this lot of devices that were released to distribution.At this point in time, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The customer facility reported via phone call that their microfix qa plus with orthocord failed during a brow lift procedure.The device tested fine then once in use the physician went to tie the suture and pulled the cord and it broke.No bone holes and no new bone holes created.The case was completed using another like device as this device was removed.There were no adverse patient consequences or time delay.The device will not be returned for evaluation.

Brand Name
MICROFIX QA PLUS W/ORTHOCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7781475
Report Number1221934-2018-53299
Device Sequence Number19441566
Product Code MAI
UDI-Device Identifier10886705001903
UDI-Public10886705001903
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Catalogue Number212045
Device Lot Number164931R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2017
Initial Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1